NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 17, 12:46 PM EST, 14 minutes earlier.
Area forecast discussion, Jan 17, 12:46 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1246 PM EST Sun Jan 17 2021
.SYNOPSIS...
An upper level low pressure system will move east across the
Ohio Valley today and tonight. Weak high pressure and drier
conditions will build into the Ohio Valley for Monday. A weak
weather system will pass through the region Monday night into
Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level energy will rotate across our area today as an upper
level trough/low approaches from the west through this
afternoon. The combination of this and some daytime heating will
lead to fairly widespread snow shower activity, with perhaps a
little bit of rain mixing in across the south. Temperatures will
likely only rise a few degrees with afternoon readings mostly
in the mid 30s. Expect accumulations through this afternoon to
be an inch or less and mainly on grassy/elevated surfaces given
the warmer ground temperatures.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
For tonight, the upper level low will gradually pull east.
Scattered precipitation during the evening will show a
decreasing from west to east during the overnight hours.
Additional snow accumulations will be less than an inch. As
temperatures fall below freezing, a few slick spots may develop.
Will issue an SPS area wide accounting for conditions today and
tonight. Lows will bottom out in the mid to upper 20s.
On Monday, although weak surface ridging will move into the
Ohio Valley, considerable cloudiness will remain trapped
underneath a subsidence inversion. It will remain seasonably
cold with highs in the lower to mid 30s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
No major changes for the weak system expected to move through
late Monday night and into the day Tuesday. A pressure
trough/weak front will accompany a weak shortwave, leading to a
localized area of lift and subsequent light snow. QPF amounts
remain light but a few tenths of snow are possible. Best chance
for slick spots will be early Tuesday morning as temperatures
are in the upper 20s. Temperatures warm through the late morning
and early afternoon, limiting further impacts. Precipitation
quickly tapers off Tuesday afternoon with high pressure nosing
in from the south Tuesday night and into the day Wednesday.
Some minor changes for the mid-week system with large amounts
of uncertainty still associated with the overall expectations.
Pressure pattern Wednesday night should consist of a large area
of low pressure over the northern Great Lakes and a shunted high
pressure in the Southeast. Off the California southern coast,
two separate shortwaves interacting within a broad cut-off low
leads to a highly volatile downstream outcome. 00Z deterministic
and ensemble trends are pointing toward a drier solution
Wednesday night through Friday as one of the shortwaves fails to
advance into the central US, eliminating a sufficient moisture
surge into the Ohio Valley. While the trend is moving toward a
drier solution, ensemble support remains for the previous
forecast. In collaboration with surrounding offices, have
lowered PoPs given the drier trend. With a drier precipitation
trend and lower 500 mb height trend, if precipitation were to
move into the region, precipitation types would vary from north
to south. Best chances for snow would be Wednesday night into
Thursday morning with cold air in place, and then again Thursday
night into Friday morning as colder air filters in from the
west. Precipitation moves off to the east and a deepening mid-
level ridge begins to build over the eastern US Friday into
Saturday.
Temperature forecast over the course of the extended period is
fairly benign with near climatological normals for the most
part. Only significant exception would be Thursday highs with
temperatures 10 to 15 degrees above normal. Although, with a
deeper polar trough and the lack of strong moisture/warm air
advection, these high temperatures may trend cooler as well.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Widespread light snow is continuing across the region this
afternoon with some embedded heavier snow showers. This will
result in MVFR to IFR conditions through the afternoon with some
brief localized LIFR conditions possible in the heaviest snow
showers. The snow is associated with an upper level low pressure
system that will move east across the area tonight. As it does,
expect the snow to gradually taper off from the west tonight.
However, MVFR to IFR cigs will prevail through tonight with MVFR
cigs then persisting through the day on Monday.
OUTLOOK...MVFR ceilings and visibilities possible on Tuesday.
MVFR and IFR ceilings and visibilities possible Wednesday into
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Hickman
NEAR TERM...JGL
SHORT TERM...Hickman
LONG TERM...McGinnis
AVIATION...JGL
Special weather statement, Jan 17, 9:59 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
959 AM EST Sun Jan 17 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-172100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
959 AM EST Sun Jan 17 2021
...SNOW SHOWERS EXPECTED TODAY AND TONIGHT...
Occasional snow showers will continue through this afternoon.
Some of the snow may mix with rain along and south of the Ohio
River. An inch or less of wet snow is expected on grassy and
elevated surfaces. Although road temperatures will remain above
freezing and therefore wet, some reduced visibilities may occur in
the more robust snow showers.
For tonight, snow showers will become scattered this evening. The
precipitation will then gradually taper off from west to east
overnight. Additional snow accumulations will be less than an
inch. As temperatures fall below freezing, a few slick spots may
develop.
If planning travel today and tonight, be alert for rapidly
changing visibilities and slick spots on untreated pavement.